Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the Darboux theorem
for weak symplectic manifolds


Author: Dario Bambusi
Journal: Proc. Amer. Math. Soc. 127 (1999), 3383-3391
MSC (1991): Primary 58B20; Secondary 58F05
Published electronically: May 3, 1999
MathSciNet review: 1605923
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new tool to study reducibility of a weak symplectic form to a constant one is introduced and used to prove a version of the Darboux theorem more general than previous ones. More precisely, at each point of the considered manifold a Banach space is associated to the symplectic form (dual of the phase space with respect to the symplectic form), and it is shown that the Darboux theorem holds if such a space is locally constant. The following application is given. Consider a weak symplectic manifold $M$ on which the Darboux theorem is assumed to hold (e.g. a symplectic vector space). It is proved that the Darboux theorem holds also for any finite codimension symplectic submanifolds of $M$, and for symplectic manifolds obtained from $M$ by the Marsden-Weinstein reduction procedure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58B20, 58F05

Retrieve articles in all journals with MSC (1991): 58B20, 58F05


Additional Information

Dario Bambusi
Affiliation: Dipartimento di Matematica dell’Università, Via Saldini 50, 20133 Milano, Italy
Email: bambusi@mat.unimi.it

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04866-2
PII: S 0002-9939(99)04866-2
Received by editor(s): December 1, 1997
Received by editor(s) in revised form: January 21, 1998
Published electronically: May 3, 1999
Additional Notes: This work was supported by grants CE n. CHRX–CT93–0330/DG, “Order and chaos in conservative dynamical systems”, and CE. n. ERBCHRXCT940460 “Stability and universality in classical mechanics".
Communicated by: Peter Li
Article copyright: © Copyright 1999 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia